Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What To Do For Neuropathy Pain

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »
Ask the Experts

Neuropathy and Pain

Do you have any recommendations for medication to ease the pain associated with neuropathy in my feet. The pain can be unbearable, especially at night. My Dr. perscribed Ultracet which does help but seems to make me very groggy the next day.I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Can you provide some details regarding which HIV meds you are currently taking (and recently taken) and your overall HIV status? KH... Read more »

neuropathy pain

am on triomune and it has been a year now . i have severe pain on my legs and feet .Got a cd4 count of 1700 is that normal a retest however indicate 695 .I am trying vit b6 supplement but the pain is still there ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Your symptoms could well be due to the stavudine (D4T)in the Triomune. You need to discuss with your HIV provider to see of the dose of D4T could be decreased (Triomune-30) or can the D4T be switched to AZT, tenofovir, or abacavir in your region (?... Read more »

neuropathy pain

Dr. Bob, I always enjoy reading your responses. You are a great spirit and wonderful person.I am positive now for 10 months. I am having much pain in feet and hands because of neuropathy according to the neurologist. I take combivir,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,This forum is primarily focused on fatigue and anemia, so I won't be able to go into great detail, but let me try to steer you in the right direction.First off, we'll assume your diagnosis of neuropathy is correct, since you are seeing... Read more »

neuropathy pain (didanosine+stavudine+efavirenz)

Dear Dr Robert J. Frascino, I'm sure many patients email you a lot of times regarding this matter. But I really really hope you won't get bored. I'd really really appreciate your help, time and patience!My question is:My father CD4...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Tom,Didanosine (ddI) plus stavudine (d4T) is no longer a recommended combination! It has been found to be less effective and substantially more toxic than many other nucleoside combinations, such as AZT/3TC or Viread/FTC, for example. The ddI... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

There are limited effective treatments for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The authors reported on a placebo-controlled study of a... Read more »
Project Inform

Pain Patch for Neuropathy Fails in Study

The San Mateo-based pharmaceutical company, NeurogesX, reported in a press release February 27, 2008 early results from their recent study of their experimental pain patch NGX-4010 to treat HIV-related neuropathy. The results from their second Phase... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the... Read more »
Test Positive Aware Network

Capsaicin Patch for Neuropathy Granted FDA Review

NeurogesX, Inc., a biopharmaceutical company focused on developing and commercializing novel pain management therapies, announced on November 14 that the Food and Drug Administration (FDA) has accepted for review the company's supplemental new... Read more »